Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Your opinion re: Dropping Videx from regimen
Nov 18, 2006

After a general workup, blood tests and nerve conduction studies, my neurologist says my serious (and worsening) neuropathy is due to drug toxicity. I'm treatment experienced, NNRTI's failed, Epivir failed, cannot tolerate Retrovir or Viread. Me & my HIV doc have decided to drop Videx from my current salvage regimen of Videx EC 400mg once/day, Kaletra 2 tabs twice/day, Ziagen 100mg twice/day, Fuzeon 90mg twice/day, and watch my numbers closely for the next few months.

How effective and durable is my regimen likely to be with Videx removed ? Can you suggest a better strategy ?

Response from Dr. Daar

Thank you for your post.

I certaily agree that Videx (ddI) may be contributing to your neuropathy. It is difficult to know what the risks are associated with stopping Videx without having more information. What has your viral load been on your current therapy? Can you share any information about previous resistance tests and which drugs you were on at the time such testing was performed.

Let me know. Best, Eric


Previous
declining cd4 cells
Next
Resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement